Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2000, 7:25 AM MDT for Hettinger County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2000, 7:25 AM MDT (13:25 UTC)
- Expired
- Jul 3, 2000, 8:15 AM MDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Hettinger County, ND
The radar
The Bismarck radar (KBIS), 135 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 031325 SVRBIS NDC041-031415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 725 AM MDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 815 AM MDT * AT 722 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF NEW ENGLAND...OR ABOUT 27 MILES SOUTH OF DICKINSON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW ENGLAND AT 745 AM MDT HAIL UP TO DIME SIZE OR 3/4 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 AM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 3, 3:00 AM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT MON JUL 03 2000 VERY ACTIVE HOLIDAY PATTERN IN STORE FOR NORTH DAKOTA. SOUTHWEST FLOW ALOFT WILL KEEP A CONSTANT SUPPLY OF SHORT WAVE ENERGY WHILE WARM FRONTAL BOUNDARY PROVIDES LOW LEVEL LIFT. MOISTURE IS HIGH CONSEQUENTLY LI'S AND CAPE ALSO POINT TO STRONG CONVECTION. ONE LIMITNG FACTOR WILL BE H7 TEMPS NEAR +14 ACROSS THE SOUTHWEST TONIGHT. THIS MAY CAP THE STRONGEST CONVECTION. MAIN AREA OF SEVERE WESTHER EXPECTED IN THE WESTERN THID OF THE STATE THIS AFTERNOON AND CENTRAL TONIGHT. CAPES OF 4500 FORECAST BY ETA ON TUESDAY AFTERNOON SOUTH OF JMS. WITH THIS IN MIND MAY SEE BEST CHC TSTMS EAST OF A BIS-MOT LINE TUESDAY EVE. .BIS...NONE. WAA
In the hours before
Special weather statement, Jul 3, 4:10 AM MDT, 3 hours 15 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 510 AM CDT MON JUL 03 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE OVER WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING... FORECAST...SCATTERED THUNDERSTORMS IN THE WEST WILL MOVE TO THE EAST AND INTENSIFY THIS AFTERNOON. ADDITIONAL THUNDERSTORMS WILL REDEVELOP IN THE WEST LATE THIS AFTERNOON AND EVENING. DISCUSSION....THUNDERSTORMS WILL DEVELOP ALONG A TROUGH AS IT MOVES INTO MOIST UNSTABLE AIR OVER CENTRAL NORTH DAKOTA THIS AFTERNOON. OTHER STORMS WILL DEVELOP NEAR AN UPPER LEVEL DISTURBANCE OVER EASTERN MONTANA AND THEN MOVE INTO WESTERN NORTH DAKOTA DURING THE LATE AFTERNOON OR EVENING. UNSTABLE AIR COULD CAUSE THE STORMS TO BECOME SEVERE. WEATHER SPOTTERS MAY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS. LM
Special weather statement, Jul 3, 4:45 AM MDT, 2 hours 40 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 545 AM CDT MON JUL 03 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...AND CENTRAL SECTIONS TONIGHT... FORECAST...MOIST AND UNSTABLE AIR WILL FUEL THUNDERSTORMS OVER WEST AND CENTRAL SECTIONS OF THE STATE TODAY AND TONIGHT. DISCUSSION...HIGH PRESSURE OVER ONTARIO WILL MOVE EAST TODAY AS LOW PRESSURE DEVELOPS IN EASTERN MONTANA. A WARM FRONT EXTENDS FROM THE LOW IN MONTANA INTO SOUTHERN NORTH DAKOTA. SOUTHERLY WINDS WILL PULL UP ADDITIONAL MOISTURE AND CREATE LIFT ACROSS THE WARM FRONT. SOUTHWEST FLOW ALOFT WILL BRING IN SHORT WAVE ENERGY AND A GOOD SHEAR PROFILE FOR LARGE HAIL. SEVERE THUNDERSTORMS ARE POSSIBLE IN THE WEST THIS AFTERNOON AS THE LOW MOVES EAST INCREASING THE SURFACE CONVERGENCE. THE SEVERE THREAT WILL SPREAD TO CENTRAL NORTH DAKOTA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. ONE LIMITING FACTOR FOR THE FAR SOUTHWEST AND SOUTH CENTRAL TONIGHT WILL BE VERY WARM TEMPERATURES IN THE MID LEVELS. THIS WILL LIMIT THE STRENGTH OF THE UPDRAFTS AND CUT OFF THE SEVERE THREAT BY THIS EVENING IN THE SOUTHWEST. WEATHER SPOTTERS WILL LIKELY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS. WA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:58 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 62 min |
| Jul 3, 6:23 AM MDT | Severe Thunderstorm Warning | BIS | Slope | 52 min |
| Jul 3, 6:35 AM MDT | Tornado Warning | BIS | Slope | 25 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.